You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Some Flexible Estimates of Location
Louis A. Jaeckel
The Annals of Mathematical Statistics
Vol. 42, No. 5 (Oct., 1971), pp. 1540-1552
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2240277
Page Count: 13
You can always find the topics here!Topics: Statistical variance, Estimators for the mean, Statistical estimation, Estimators, Mathematical procedures, Sample size, Mathematics, Statism, Statistics, Point estimators
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
This paper considers two procedures for estimating the center of a symmetric distribution, which use the observations themselves to choose the form of the estimator. Both procedures begin with a family of possible estimators. We use the observations to estimate the asymptotic variance of each member of the family of estimators. We then choose the estimator in the family with smallest estimated asymptotic variance and use the value given by that estimator as the location estimate. These procedures are shown to be asymptotically as good as knowing beforehand which estimator in the family is best for the given distribution, and using that estimator.
The Annals of Mathematical Statistics © 1971 Institute of Mathematical Statistics